Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 6, NWS Brownsville, TX

March 31, 20104 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 31, 2010, 3:44 AM CDT for 4 counties in Texas. It took effect at Mar 31, 2010, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 3:44 AM CDT (08:44 UTC)
In effect from
Mar 31, 2010, 10:00 AM CDT
Expired
Mar 31, 2010, 2:55 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WWUS74 KBRO 310844
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 AM CDT WED MAR 31 2010

...STRONG WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF DEEP SOUTH
TEXAS TODAY...

.A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST IN
COMBINATION WITH A LOW LEVEL JET WILL PRODUCE STRONG SOUTH TO
SOUTHEAST WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY.

TXZ251-253>257-311645-
/O.NEW.KBRO.WI.Y.0006.100331T1500Z-100401T0100Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
344 AM CDT WED MAR 31 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP LATER THIS
MORNING AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX DOWN.
WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR
40 MPH LATE THIS MORNING INTO EARLY THIS AFTERNOON. THE STRONG
WINDS WILL CONTINUE LATE THIS AFTERNOON INTO EARLY THIS EVENING
BEFORE THEY DIMINISH WITH THE LOSS OF DAYTIME HEATING.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO
FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL
POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE
DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN
CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

CASTILLO
2 follow-up statements
033 
WWUS74 KBRO 311651
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1151 AM CDT WED MAR 31 2010

...THE WINDS WILL INCREASE ACROSS EASTERN PORTIONS OF DEEP SOUTH
TEXAS THIS AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST IN COMBINATION
WITH A LOW LEVEL JET WILL INCREASE THE WINDS FROM THE SOUTH TO
SOUTHEAST ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY. 


TXZ251-253>257-010100-
/O.CON.KBRO.WI.Y.0006.000000T0000Z-100401T0100Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1151 AM CDT WED MAR 31 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP THIS
AFTERNOON AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX
DOWN. WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS
TO NEAR 40 MPH THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE
INTO THE EARLY EVENING BEFORE DIMINISHING WITH THE LOSS OF DAYTIME
HEATING.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH
PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...
ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
345 
WWUS74 KBRO 311955
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
255 PM CDT WED MAR 31 2010


TXZ251-253>257-312100-
/O.CAN.KBRO.WI.Y.0006.000000T0000Z-100401T0100Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
255 PM CDT WED MAR 31 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE NOT INCREASED TO ADVISORY CRITERIA OF 30 MPH SUSTAINED
TODAY...AND ARE FORECAST TO GRADUALLY DECREASE THROUGH THE REST OF
THE AFTERNOON. THUS THE WIND ADVISORY HAS BEEN CANCELLED. WINDS
WILL STILL REMAIN 20 TO 25 MPH FOR THE REST OF THE AFTERNOON WITH
A FEW GUSTS TO 30 AT TIMES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 8:00 PM CDT, 7 hours 44 minutes earlier.

Area forecast discussion, Mar 30, 8:00 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 PM CDT TUE MAR 30 2010

.UPDATE...
THE COMBINATION OF LOW PRESSURE MOVING OVER THE GREAT PLAINS AND
HIGH PRESSURE MOVING OVER THE GULF WILL CAUSE STRONG SOUTHEAST
WINDS FOR WEDNESDAY. A RELATIVELY DRY AND STABLE AIRMASS WILL BE
THE RULE OVER DEEP SOUTH TEXAS THROUGH THE PERIOD. TEMPERATURES
WILL CONTINUE TO BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO THE
WARM AIR ADVECTION MOVING INTO THE AREA. PREVIOUS FORECAST PACKAGE
LOOKS GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME.

&&

.AVIATION...
VFR CONDITIONS FOR THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS.
WINDS WILL BE LIGHT FROM THE SOUTHEAST THROUGH TONIGHT BECOMING
MODERATE ON WEDNESDAY.

&&

.MARINE...
BUOY020 REPORTED WINDS FROM THE SOUTH TO SOUTHEAST AT 10 TO 12
KNOTS WITH SEAS 2 FEET AT 4 SECONDS. SOUTHEAST WINDS WILL
GRADUALLY INCREASE OVER THE GULF WATERS FOR THE NEXT 36 HOURS DUE
TO THE COMBINATION OF A LOW PRESSURE SYSTEM MOVING ACROSS THE
GREAT PLAINS AND HIGH PRESSURE MOVING INTO THE GULF. WINDS SHOULD
REACH MARGINAL SCA FOR WEDNESDAY AND WEDNESDAY NIGHT. GUSTY WINDS
WILL CONTINUE THURSDAY AND FRIDAY WITH ADVISORIES LIKELY. THE
FRONT IS STILL ON TRACK FOR PASSAGE BETWEEN MIDNIGHT AND DAWN
SATURDAY...SWITCHING WINDS TO THE NORTHWEST AND INCREASING AGAIN
TO 20 TO 25 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 147 PM CDT TUE MAR 30 2010/

SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...HIGH PRESSURE RIDGE
OVERHEAD WILL CONTINUE TO CONTROL WEATHER CONDITIONS ACROSS DEEP
SOUTH TX TNGT AND INTO WED. MOSTLY CLEAR SKIES WILL RESULT FROM THIS
PATTERN THRU THE MAJORITY OF THIS FCST TERM WITH AN INCREASE IN SOME
CLOUD COVER AS WED NGT AND THU MRNG APPROACH. SOUTHERLY LLVL FLOW
TODAY WILL PERSIST INTO TNGT AND ALLOW FOR GULF MOISTURE TO CONTINUE
TO BE ADVECTED INLAND...ESPECIALLY ACROSS COASTAL COUNTIES. SOME
PATCHY FOG WILL BE POSSIBLE TNGT IN THESE AREAS...POSSIBLY EXTENDED
AS FAR WEST AS THE HIGHWAY 281 CORRIDOR. SEASONAL TEMPERATURES
OVRNGT WILL BE FOLLOWED BY ANOTHER MILD TO WARM DAY ON WED ACROSS
THE RGV. A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE EAST
AND LOWER PRESSURE NORTHWEST WILL ALLOW FOR SOUTHERLY WINDS TO PICK
UP BY LATE MRNG WED AND PERSIST THRU WED AFTN. MODERATE TO
OCCASIONALLY STRONG BREEZES WILL BE POSSIBLE DURING THIS TIME.
ATTM...ALL INDICATIONS ARE CONDITIONS WILL HOLD JUST SHY OF WIND
ADVISORY CRITERIA ON WED. DIMINISHING WINDS WITH A PARTLY CLOUDY SKY
WILL TAKE HOLD WED NGT WITH LOW TEMPERATURES BY EARLY THU ON THE
MILD SIDE.

LONG TERM /7 AM THURSDAY THROUGH TUESDAY...A STRENGTHENING LOW
PRESSURE SYSTEM AND COLD FRONT WILL BE LOCATED ACROSS NORTHWEST
TEXAS AND OKLAHOMA ON THURSDAY AND WILL INTERACT WITH A HIGH
PRESSURE RIDGE EXTENDING INTO DEEP SOUTH TEXAS. THE COMBINATION OF
THESE SYSTEMS WILL PRODUCE MODERATE TO MODERATE AND GUSTY
SOUTHEASTERLY WINDS ACROSS DEEP SOUTH TEXAS THURSDAY AND FRIDAY.
THE WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FRIDAY NIGHT AND
SATURDAY AS THE FRONTAL BOUNDARY MOVES THROUGH THE CWA. LIGHT TO
MODERATE NORTH TO NORTHEAST WINDS WILL PREVAIL ACROSS THE RIO
GRANDE VALLEY FRIDAY NIGHT THROUGH SATURDAY. THE WINDS WILL SHIFT
TO THE EAST SATURDAY NIGHT AND THE SOUTHEAST ON SUNDAY. LIGHT TO
MODERATE SOUTHEASTERLY WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS
ON SUNDAY. THE WINDS WILL INCREASE AGAIN EARLY NEXT WEEK IN
ADVANCE OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE
INTO THE RIO GRANDE VALLEY THE MIDDLE OF NEXT WEEK. TEMPERATURES
WILL BE ABOVE NORMAL ON FRIDAY AS THE SOUTHEASTERLY WINDS INCREASE
AHEAD OF THE FRONTAL BOUNDARY. THE TEMPERATURES WILL DECREASE TO
SLIGHTLY LOWER THAN NORMAL VALUES ON SUNDAY IN THE WAKE OF THE
FRONT WITH THE NORTHERLY WINDS PREVAILING ACROSS THE CWA. THE
TEMPERATURES WILL INCREASE ON MONDAY TO HIGHER THAN NORMAL VALUES.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/64
Hazardous weather outlook, Mar 30, 4:59 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
459 AM CDT TUE MAR 30 2010

TXZ248>257-311000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
459 AM CDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH
TEXAS WEDNESDAY THROUGH FRIDAY DUE TO STRONG WINDS AT THE SURFACE.
A PACIFIC COLD FRONT IS EXPECTED TO MOVE THROUGH DEEP SOUTH TEXAS
FRIDAY NIGHT PROVIDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-311000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
459 AM CDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE OFFSHORE WATERS OF
THE LOWER TEXAS COAST TONIGHT AS WINDS INCREASE WITH THE PRESSURE
GRADIENT INCREASING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE COASTAL WATERS
WEDNESDAY THROUGH FRIDAY DUE TO AN INCREASE IN WINDS. AN ELEVATED
RISK OF RIP CURRENTS WILL DEVELOP AT THE LOCAL BEACHES AS A
RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:54 AM CDTSmall Craft AdvisoryBRO17 hr
Mar 31, 3:54 AM CDTSmall Craft Advisory for WindsBRO27 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.